Alert archive / Nevada / Wind Advisories in 2005

Wind Advisory 1, NWS Elko, NV

September 24, 2005Elko County, Nevada

NWS Elko, NV issued this wind advisory at Sep 24, 2005, 12:47 AM PDT for Elko County, Nevada. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2005, 12:47 AM PDT (07:47 UTC)
Expired
Sep 24, 2005, 5:25 AM PDT
In force
5 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 7.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2005-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2005-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3873 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 240747
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1247 AM PDT SAT SEP 24 2005


NVZ033-241600-
/X.NEW.KLKN.WI.Y.0001.050924T0747Z-050924T1700Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1247 AM PDT SAT SEP 24 2005

...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 10 AM PDT /11 AM MDT THIS MORNING.

A COLD FRONT IS MOVING THROUGH NORTHERN NEVADA THIS MORNING
CREATING STRONG WINDS ACROSS EXTREME EASTERN NEVADA. WINDS ARE
EXPECTED TO REMAIN STRONG THROUGH LATE MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED WITH GUSTS
AROUND 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
WHITWORTH
1 follow-up statement
000 
WWUS75 KLKN 241225
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
525 AM PDT SAT SEP 24 2005


NVZ033-241330-
/X.CAN.KLKN.WI.Y.0001.000000T0000Z-050924T1700Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
525 AM PDT SAT SEP 24 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR EXTREME EASTERN ELKO COUNTY. THE LOW PRESSURE SYSTEM
THAT CREATED A SITUATION FOR POTENTIALLY STRONG WINDS HAS MOVED
FURTHER EAST THIS MORNING AND WINDS HAVE DIMINISHED.

$$
WHITWORTH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 23, 2:42 PM PDT, 10 hours 5 minutes earlier.

Area forecast discussion, Sep 23, 2:42 PM PDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
242 PM PDT FRI SEP 23 2005

.SYNOPSIS...LOW PRESSURE WILL BRING PERIODS OF UNSETTLED WEATHER
TO THE GREAT BASIN THROUGH TUESDAY. A COLD FRONT WILL BRING COOLER
TEMPERATURES OVER THE WEEKEND...WITH WARMER TEMPERATURES NEXT WEEK.

 &&

.DISCUSSION...COMPLEX PATTERN OVER THE NEXT SEVERAL DAYS. A SYNOPTIC
SCALE TROF WILL APPROACH FROM THE NORTHWEST TONIGHT...AND STALL
ACROSS NORTH CENTRAL NEVADA SATURDAY NIGHT. A SURFACE COLD FRONT
WILL MOVE THRU THE FORECAST AREA TONIGHT AND SATURDAY...BRINGING
COOL TEMPS THRU THE WEEKEND. MOS GUIDANCE IS HANDLING THIS COOL
DOWN POORLY...SO WILL UNDERCUT MAX TEMPS SATURDAY AND SUNDAY. PVA
AND UNSTABLE LIS WILL PRODUCE SCATTERED SHOWERS AND ISOLATED TSTMS
THIS EVENING NORTHERN HALF.  SCATTERED SHOWERS AND TSTMS WILL BE
POSSIBLE AGAIN SATURDAY AFTERNOON AND EVENING...SOUTHEAST HALF.

AS THE TROF STALLS OUT SATURDAY NIGHT...THE ASSOCIATED LOW LIFTS
NORTHEAST INTO EASTERN IDAHO...WHILE THE MAIN ENERGY RETROGRADING TO
A POSITION OFF THE CENTRAL CALIFORNIA COAST. THIS LOW WILL MOVE EAST
MONDAY AND ACROSS THE FORECAST AREA TUESDAY. PRECIPITATION WILL BREAK
OUT AHEAD OF THE TROF MONDAY AFTERNOON AND CONTINUE THRU THE NIGHT...
AND POSSIBLY FAR EAST TUESDAY MORNING. AS THE TROF MOVES EAST
TUESDAY...A TROF LINGERS ACROSS CENTRAL NEVADA THRU WEDNESDAY NIGHT.

GIVEN THE COMPLEXITY OF THE PATTERN OVER THE NEXT FEW DAYS...AND
MINOR MODEL DISAGREEMENTS...WOULDNT BE SURPRISED TO SEE CHANGES.
HOWEVER...DO NOT WANT TO PAINT WEATHER IN EVERY PERIOD WHEN HALF OF
ALL PERIODS THRU TUESDAY WILL BE QUIET. MAIN SIGNAL IS TROF STALLS
MID WEEKEND...RETROGRADING...AND THEN MOVING BACK ACROSS THE AREA
MONDAY NIGHT.  ANY CHANGE FROM THIS SCENARIO WILL DICTATE A
CORRESPONDING CHANGE IN THE FORECAST.  ...REA...

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER EXPECTED CONDITIONS. TT

&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.
&&

Nearby

Wind Advisories in Nevada, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.